Hi everyone, I am new to this forum and would appreciate any replies on this topic. I have recently started on pregabalin (going into third month) for nerve pain down left arm and hand and pain in both legs. My weight has seriously increased and the nerve pain is still an issue. I had been on gabapentin which didn’t have any effect. Has anyone else had an issue with weight gain with this medication and if so how did you deal with this. I am not able to exercise much due to the pain I am in and eat a healthy diet. I am not a negative person and try to stay positive with living with MS. It is unfortunately a part of my life but it is not what you are with dealt with in life but how you deal with it.
Hi Dandy, good question. Not everyone will experience the same side effects.
Unfortunately like you, I put weight on with both. It wasn’t all over. I had water retention around my ankles, wrists and waist, really uncomfortable. As soon as I stopped the, my weight returned back to normal.
Has your weight gone on the same?
Thank you for your reply I really appreciate it. Unfortunately my weight still continues to increase with no change to the pain level. It is early days with this medication although the side effects seem to out way the potential benefit. It does seem to be a bit of a hit or a miss dealing with what works and what doesn’t.
Everything I have researched into MS always says no two people have the same MS signs/symptoms, this appears to be the same for medication. Fingers crossed I find something else that will work.
Thank you for your reply Rogue.
I started taking 300mg of gabapentin and now up to 900mg. Not seen much improvement yet. No weight gain yet. Tingling everyday in arms and legs and head. Can still jog and feel ok otherwise. Is Lyrica and alternative to gabapentin?
Lyrica or Pregabalin works in a similar way.